Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 17, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 1:53 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 1:53 PM CST (19:53 UTC)
- Expired
- Feb 12, 2025, 2:38 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Forrest County, MS, Lamar County, MS
The radar
The Hammond radar (KHDC), 117 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:32 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
044
WFUS54 KJAN 121953
TORJAN
MSC035-073-122100-
/O.NEW.KJAN.TO.W.0017.250212T1953Z-250212T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
153 PM CST Wed Feb 12 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northeastern Forrest County in southeastern Mississippi...
Southern Lamar County in southeastern Mississippi...
* Until 300 PM CST.
* At 153 PM CST, a severe thunderstorm capable of producing a tornado
was located near Baxterville, or 12 miles north of Poplarville,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lumberton and Purvis around 200 PM CST.
Hattiesburg and Pine Ridge around 205 PM CST.
West Hattiesburg and Oak Grove around 215 PM CST.
Sunrise, McLaurin, and Petal around 220 PM CST.
Macedonia around 230 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3101 8950 3100 8965 3109 8966 3143 8928
3143 8915 3121 8915 3098 8946
TIME...MOT...LOC 1953Z 225DEG 39KT 3102 8958
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EC4 follow-up statements
522
WWUS54 KJAN 122007
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
207 PM CST Wed Feb 12 2025
MSC035-073-122100-
/O.CON.KJAN.TO.W.0017.000000T0000Z-250212T2100Z/
Forrest MS-Lamar MS-
207 PM CST Wed Feb 12 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CST FOR
NORTHEASTERN FORREST AND SOUTHERN LAMAR COUNTIES...
At 207 PM CST, a severe thunderstorm capable of producing a tornado
was located near Purvis, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hattiesburg, Pine Ridge, and Purvis around 210 PM CST.
Oak Grove around 215 PM CST.
West Hattiesburg and McLaurin around 220 PM CST.
Sunrise and Petal around 225 PM CST.
Macedonia around 235 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3101 8950 3100 8965 3109 8966 3143 8928
3143 8915 3121 8915 3098 8946
TIME...MOT...LOC 2007Z 228DEG 36KT 3111 8946
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
EC654
WWUS54 KJAN 122019
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
219 PM CST Wed Feb 12 2025
MSC073-122028-
/O.CAN.KJAN.TO.W.0017.000000T0000Z-250212T2100Z/
Lamar MS-
219 PM CST Wed Feb 12 2025
...THE TORNADO WARNING FOR SOUTHERN LAMAR COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Mississippi.
&&
LAT...LON 3126 8935 3143 8915 3121 8915 3107 8935
TIME...MOT...LOC 2018Z 233DEG 29KT 3123 8923
$$
MSC035-122100-
/O.CON.KJAN.TO.W.0017.000000T0000Z-250212T2100Z/
Forrest MS-
219 PM CST Wed Feb 12 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CST FOR
NORTHEASTERN FORREST COUNTY...
At 218 PM CST, a severe thunderstorm capable of producing a tornado
was located near McLaurin, or 8 miles south of Petal, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sunrise, Macedonia, Hattiesburg, and Petal around 225 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3126 8935 3143 8915 3121 8915 3107 8935
TIME...MOT...LOC 2018Z 233DEG 29KT 3123 8923
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
EC951
WWUS54 KJAN 122032
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
232 PM CST Wed Feb 12 2025
MSC035-122100-
/O.CON.KJAN.TO.W.0017.000000T0000Z-250212T2100Z/
Forrest MS-
232 PM CST Wed Feb 12 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CST FOR EAST
CENTRAL FORREST COUNTY...
At 232 PM CST, a severe thunderstorm capable of producing a tornado
was located over McLaurin, or 9 miles south of Petal, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Forrest County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3121 8929 3136 8915 3121 8915 3115 8924
TIME...MOT...LOC 2032Z 229DEG 29KT 3121 8920
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
EC729 WWUS54 KJAN 122038 SVSJAN Severe Weather Statement National Weather Service Jackson MS 238 PM CST Wed Feb 12 2025 MSC035-122048- /O.CAN.KJAN.TO.W.0017.000000T0000Z-250212T2100Z/ Forrest MS- 238 PM CST Wed Feb 12 2025 ...THE TORNADO WARNING FOR EAST CENTRAL FORREST COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 1000 PM CST for southeastern Mississippi. && LAT...LON 3121 8929 3136 8915 3121 8915 3115 8924 TIME...MOT...LOC 2036Z 225DEG 39KT 3126 8914 $$ EC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 12:06 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 12, 12:06 PM CST, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1206 PM CST Wed Feb 12 2025
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 958 AM CST Wed Feb 12 2025
A shield of light to moderate rain continues to advance across
central and northern portions of the area with a rumble of thunder
or two. This morning activity could still have a brief stronger
storm or two, but the primary window for severe storms will come
this afternoon in the airmass behind the departing showery
complex. Morning CAM guidance suggests rather robust recovery is
possible, which would be impressive given current cool
temperatures across the area with mostly variable or light
northerly component of wind. Heavy rains have had rates that have
not particularly supported flash flooding but early reports along
creeks that typically respond quickly to rainfall indicate the
totals so far, upwards of 3 inches in some places, have started to
result in areal flood impacts with some road closures. Given the
higher rates expected in some locales by afternoon, the concern
for flash flooding will remain through the evening.
Should the more aggressive modeling prove accurate, there does
exist a threat for strong tornadoes with the afternoon activity as
modeled soundings indicate large, curved hodographs, favorable
storm motions with respect to boundary orientation, potential for
discrete/semidiscrete storm modes, and instability supportive of
robust deep convection (SBCAPE approaching 2,000 J/KG and low
level, 3 KM CAPE in the 125-150 J/KG, reflective of steep low
level lapse rates).
This threat, particularly the areal/northward extent, is still
uncertain as the degree of destabilization/boundary movement
northward will serve as the primary control on the outcome. Over
the next 2-3 hours, it will likely become much more clear what the
afternoon may hold as the scenarios with most impactful outcomes
will require substantial southerlies/recovery by that time to
support such an event. We'll be closely monitoring the progress of
the potential warm sector and updates, including possible
convective watches, will be issued later today as necessary. /86/
&&
.DISCUSSION...
Issued at 409 AM CST Wed Feb 12 2025
Through tonight:
An active 12-18 hours is on tap with potential for flash flooding
and severe weather through the early evening hours. Early this
morning, moderate rain continues to spread across northwestern
portions of the forecast area. Further south, areas which have had
a break over much of the overnight are beginning to see rain and
some thunderstorms increase as the next upper disturbance
approaches the area. Since yesterday, observed 2-3" of rain have
fallen in a corridor from near Monroe LA to Belzoni to Winona to
West Point. Outside of this area, amounts vary greatly with 1-2"
amounts common north of a Natchez to Jackson to De Kalb line. This
has lowered flash flood guidance in many areas, particularly
across the northern half of the area.
Looking ahead through today, convection developing with the
approach of a strong low level jet upstream from Southeast TX into
LA will build into central and southern portions of the forecast
area this morning, setting up our next SW-NE corridors of heavy
rainfall to come. Right now, it appears the higher rain amounts
today may occur just south of where the highest rainfall totals
have been so far. While this would be good news for those areas,
it does not mean areas further south are out of the woods.
Sufficient rain has already fallen in some areas further south
that higher rain rates today could still result in flooding. After
the morning round of heavy rain, another round of storms is
increasingly possible through the afternoon which could also
result in flooding issues. We will maintain the going Flood Watch
and also expand into the Meridian area to align more closely with
where greater rain amounts are anticipated today. If trends
through the morning hours are positive, we might be able to back
off on the Flood Watch in some of our northwestern areas early in
the day.
Turning to the severe threat, we're beginning the day with stable
conditions across essentially the entire area. Thus, convection
moving into the area within the next few hours with our morning
round of storms will be elevated, at least initially. However, as
a warm front lifts northward through the morning hours, it is
possible some of these early day storms could become surface based
as a more unstable airmass advects into the area. Therefore, an
isolated severe threat could exist before these storms move out of
the area by around midday. The evolution of these morning storms
will play a big role in severe potential for this afternoon, when
another round of storms is expected to develop. If morning storms
are so numerous and organized in such a way that stable outflow
holds the unstable air further south, the severe threat will be
more limited - at least geographically - during the afternoon and
evening. However, if the main corridor of storms this morning
tends to focus further north, closer to I-20, this would make it
more likely for the airmass to recover later today over a larger
portion of the area. Uncertainty over how much of the area might
be impacted by the next round of storms aside, the afternoon
storms are more likely to have instability to work with while
shear remains rather strong. These storms also have greater
potential to be discrete, with sufficient low level flow for
damaging wind gusts and sufficient low level turning, especially
along the warm front, for tornadoes to be possible. We also can't
rule out marginally severe hail, particularly with any discrete
storms. The cold front will ultimately begin to make greater
headway through the area beginning around sunset, ending rain
chances and the storm threat from west to east before midnight.
/DL/
Thursday through Tuesday:
Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.
Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.
Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/
&&
.AVIATION...
(18Z TAFS)
Issued at 1142 AM CST Wed Feb 12 2025
A mix of conditions were observed at 1730Z as the morning showers
have moved to ne MS but additional SHRA/TSRA will move back across
the area from the west through 05Z. IFR/LIFR conds are expected
to redevelop area and prevail areawide through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but MVFR cigs wl
prevail through the end of the TAF period. A gusty s-se wind to
20kts is expected this aftn but wl shift to the nw and be gusty
20-22kts tonight as a cold front moves across the region. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 42 53 37 / 100 80 0 0
Meridian 72 44 58 34 / 100 90 0 0
Vicksburg 70 40 51 36 / 100 30 0 0
Hattiesburg 82 50 65 39 / 90 90 0 0
Natchez 75 43 53 39 / 100 50 0 0
Greenville 62 35 45 32 / 100 10 0 0
Greenwood 67 37 49 32 / 100 40 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 6 PM CST this evening for MSZ019-025>057-059-
060.
LA...Flood Watch until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Flood Watch until 6 PM CST this evening for ARZ074-075.
&&
86/DL/SW/22In the hours before
Local storm report, Feb 12, 9:37 AM CST, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
937 AM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM Flood 2 SSW Chester 33.34N 89.25W
02/12/2025 Choctaw MS Trained Spotter
Stewart road closed due to high water from
South Union Road to Chester Mills Road due
to swelling of Besa Chitto Creek.
&&
LPLocal storm report, Feb 12, 1:25 PM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
125 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM Flood 6 ENE Huntsville 33.38N 89.36W
02/12/2025 Choctaw MS Trained Spotter
Creek swelling resulted in high water road
closure along Henderson road.
&&
LDPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:50 PM CST | Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 30 more | 23 hr |
| Feb 12, 9:06 AM CST | River Flood Warning | JAN | Hinds, Warren | 16 days |
| Feb 12, 9:06 AM CST | River Flood Warning | JAN | Madison, Yazoo | 21 days |
| Feb 12, 9:42 AM CST | River Flood Warning | JAN | Copiah, Simpson | 7 days |
| Feb 12, 9:42 AM CST | River Flood Warning | JAN | Lawrence | 8 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Attala | 34 hr |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 21 days |
| Feb 12, 9:57 AM CST | River Flood Warning | JAN | Leake | 21 days |
| Feb 12, 1:19 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 56 min |
| Feb 12, 2:13 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 47 min |
| Feb 12, 2:14 PM CST | Tornado Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 61 min |
| Feb 12, 2:51 PM CST | Tornado Warning | JAN | Claiborne, Jefferson | 21 min |
| Feb 12, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 45 min |
| Feb 12, 3:05 PM CST | Special Weather Statement | JAN | Smith | 55 min |
| Feb 12, 3:09 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 51 min |
| Feb 12, 3:19 PM CST | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 56 min |
| Feb 12, 3:28 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Feb 12, 3:45 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 45 min |
| Feb 12, 4:04 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 30 min |
| Feb 12, 4:19 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson | 56 min |
| Feb 12, 4:59 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Covington, Franklin, Jefferson and 4 more | 2 hr |
| Feb 12, 5:05 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 55 min |
| Feb 12, 5:53 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones, Smith | 52 min |
| Feb 12, 5:55 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 65 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.